Thunderstorm Wind, Morrill
- When
- August 13, 4:56 PM MST to 5:10 PM MST
- Where
- Morrill County, Bridgeport to Broadwater
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.670, -103.100
Thunderstorms produced some strong outflow winds over parts of Morrill county, causing some downing of tree branches.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Thunderstorms produced some strong outflow winds over parts of Morrill county, causing some downing of tree branches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 13, 1:00 PM MST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT WED AUG 13 2008 .SHORT TERM...TONIGHT THROUGH FRIDAY... LONE STORM POPPED OVER THE NORTH LARAMIE RANGE EARLY THIS AFTERNOON WHILE LITTLE CONVECTIVE DEVELOPMENT ELSEWHERE OVER THE CWA SO FAR. APPROACHING IMPULSE ROUNDING BOTTOM OF UPPER LOW OVER SASK SHOULD INTERACT WITH DECENT INSTABILITY EAST OF THE MTNS TO KICK OFF ADDITIONAL CONVECTION THROUGH THIS EVENING. LACK OF BOUNDARIES SHOULD KEEP CONVECTION FAIRLY ISOLATED IN NATURE WITH ACTIVITY MOVING SOUTHEAST. WILL KEEP POPS GOING ALL NIGHT OVER THE NORTHEAST PART OF THE CWA AS MODELS REMAIN FAIRLY INSISTENT ON ANOTHER AREA OF CONVECTION DROPPING SOUTHEAST OVER THAT AREA DURING THE NIGHT. BIG CHANGES THEN BEGIN THURSDAY AS SASK UPPER LOW DIGS SOUTHWARD AND MOVES OVER WY FRIDAY. THIS WILL BRING MUCH COOLER AIR WITH THICKNESSES FALLING TO AROUND 560DM OVER NRN WY FRIDAY MORNING... QUITE A COOL SYSTEM FOR MID AUGUST IN THIS AREA. SFC FRONT WILL PUSH SOUTHEAST ACROSS THE CWA LATER TONIGHT BRINGING COOLER TEMPERATURES THURSDAY. BEST CHANCES FOR SHOWERS LOOKS TO BE LATER THURSDAY THROUGH MUCH OF FRIDAY AS SECONDARY SURGE OF EVEN COOLER AIR PUSHES ACROSS AND SFC FLOW TURNS UPSLOPE. UNSEASONABLY COOL FRIDAY WITH MAXS ONLY IN THE 50S AND 60S OVER LOWER ELEVATIONS. INSTABILITIES WILL BE MEAGER THUS EXPECT PRECIPITATION TO BE MORE SHOWERY WITH JUST SOME ISOLATED WEAK STORMS POSSIBLE. .LONG TERM...FRI NIGHT THRU WED...MOST MODELS COMING INTO AGREEMENT ON THE UPPER LOW MOVG SSW TO ALONG CO/WY BORDER BY 06Z SAT...AND THEN MOVG SE INOTO FAR E CNTRL CO BY 12Z SUN. UPPER LOW THEN STALLS OUT AND DRIFTS SLOWLY E ACROSS KS THRU MON. AS UPPER LOW PASSES S OF THE AREA FRI NIGHT INTO SAT...AREA COMES UNDER FAVORABLE NERN PART OF UPPER LOW FOR CONTG GOOD CHCS OF SHWRS. BY SAT EVNG INTO SUN IT LOOKS LIKE FTR WILL BE FAR ENOUGH SE OF THE AREA TO KEEP JUST MINIMAL POPS FOR NOW. DRIER NNW FLOW THEN PREVAILS MON INTO WED AS UPPER RIDGE SHIFTS OVER THE REGION. 12Z GFS IS LITTLE FASTER WITH THE UPPER LOW...00Z AND 12Z ECMWF CONT TO MOVE IT SLOWER AND GENERALLY PREFERED. UNSEASONABLY COOL THRU SAT...THEN MODERATING SOME SUNDAY...WITH TEMPS RECOVERING TO NEAR NORMAL FOR MON THRU WED. && .AVIATION...MAINLY VFR CONDITIONS EXPECTED THROUGH THURSDAY EXCEPT FOR BRIEF MVFR CONDITIONS DUE MAINLY TO LOWERED VISIBILITIES IN AND AROUND ISOLD TSTRMS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && RE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1026 AM MDT WED AUG 13 2008 WYZ059>070-141130- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1026 AM MDT WED AUG 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND MOVE GENERALLY EASTWARD. THE STORMS ARE NOT EXPECTED TO BE SEVERE BUT THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-141130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1026 AM MDT WED AUG 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE NEBRASKA PANHANDLE THIS AFTERNOON INTO THIS EVENING. A FEW OF THE STORMS COULD BECOME SEVERE WITH HAIL THE MAIN THREAT FROM THEM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR LATER THIS AFTERNOON INTO THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 228 PM MDT WED AUG 13 2008 WYZ064>070-132145- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...GARRETT...LARAMIE...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE... PINE BLUFFS 228 PM MDT WED AUG 13 2008 ...SCATTERED THUNDERSTORMS ACROSS SOUTHEAST WYOMING THIS AFTERNOON... SCATTERED THUNDERSTORMS...SOME STRONG...WILL MOVE SOUTHEAST AT 15 MPH ACROSS NORTHERN ALBANY COUNTY...PLATTE COUNTY AND THE SOUTHERN HALF OF GOSHEN COUNTY THROUGH 345 PM MDT. THE STRONGEST STORMS WILL PRODUCE RAINFALL AMOUNTS UP TO ONE INCH...WIND GUSTS TO 55 MPH AND SMALL HAIL. GARRETT...GRAYROCKS RESERVOIR...FORT LARAMIE...VETERAN...WHEATLAND...BORDEAUX...TORRINGTON AND YODER WILL BE AFFECTED BY THE STORMS. ALL THUNDERSTORMS PRODUCE LIGHTNING...WHICH CAN KILL OR INJURE YOU. WHEN THUNDERSTORMS APPROACH YOU...MOVE INDOORS OR TO A VEHICLE WITH THE WINDOWS CLOSED. WHEN THUNDER ROARS...MOVE INDOORS. RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 349 PM MDT WED AUG 13 2008 NEZ001-003-019>021-054-WYZ067>070-132315- SIOUX-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...WHEATLAND... GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS 349 PM MDT WED AUG 13 2008 ...SCATTERED THUNDERSTORMS ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA THROUGH LATE AFTERNOON... SCATTERED THUNDERSTORMS WILL MOVE SOUTHEAST AT 15 MPH ACROSS CENTRAL PLATTE COUNTY...THE SOUTHERN HALF OF GOSHEN COUNTY... SOUTHERN SIOUX COUNTY...SCOTTSBLUFF COUNTY AND BANNER COUNTY THROUGH 515 PM MDT. THE STORMS WILL AFFECT GUERNSEY...VETERAN... TORRINGTON...YODER...LYMAN...STEGALL...MITCHELL...HAWK SPRINGS... AND SCOTTSBLUFF. AS THE STORMS PASS YOU...EXPECT RAINFALL AMOUNTS UP TO THREE QUARTERS OF AN INCH...WIND GUSTS TO 50 MPH AND SMALL HAIL. REMEMBER THAT ALL THUNDERSTORMS PRODUCE LIGHTNING...WHICH CAN BE DEADLY. WHEN THUNDER ROARS...MOVE INDOORS IMMEDIATELY TO A SAFE LOCATION OR TO A VEHICLE WITH THE WINDOWS CLOSED. YOUR NATIONAL WEATHER SERVICE CARES ABOUT YOU...YOUR FAMILY AND YOUR SAFETY. RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 536 PM MDT WED AUG 13 2008 NEZ001>003-019>021-054-055-WYZ059>070-141100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...RAWLINS...HANNA... MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE... PINE BLUFFS 536 PM MDT WED AUG 13 2008 ...COOLER AND SHOWERY WEATHER ON TAP THURSDAY THROUGH SATURDAY... A COLD FRONT WILL SWEEP SOUTH ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA FROM LATE MORNING THROUGH LATE AFTERNOON ON THURSDAY. THIS COLD FRONT IS ASSOCIATED WITH AN UNUSUALLY STRONG MID AUGUST TROUGH ALOFT...OR WEATHER DISTURBANCE...THAT WILL SLIDE SOUTH ACROSS THE ROCKIES. AFTER HIGH TEMPERATURES IN THE MID 60S TO MID 70S ON THURSDAY... FRIDAY HIGH TEMPERATURES WILL STRUGGLE TO CLIMB INTO THE UPPER 50S TO LOWER 70S. HIGH TEMPERATURES ON SATURDAY WILL REBOUND INTO THE MID 60S TO MID 70S. IN ADDITION TO THE COOLER TEMPERATURES FRIDAY AND SATURDAY...RAIN CHANCES WILL INCREASE SIGNIFICANTLY THURSDAY NIGHT THROUGH SATURDAY WITH MANY LOCALES...ESPECIALLY ALONG AND EAST OF INTERSTATE 25... RECEIVING SIGNIFICANT RAINFALL. TEMPERATURES WILL BEGIN A WARMING TREND ON SATURDAY AND THE WARMING TREND WILL CONTINUE THROUGH WEDNESDAY AUGUST 20. RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 538 PM MDT WED AUG 13 2008 NEZ054-WYZ070-140200- KIMBALL-PINE BLUFFS- INCLUDING THE CITIES OF...KIMBALL...PINE BLUFFS 538 PM MDT WED AUG 13 2008 ...SIGNIFICANTLY REDUCED VISIBILITY ALONG INTERSTATE 80 IN WESTERN KIMBALL COUNTY NEBRASKA AND EASTERN LARAMIE COUNTY WYOMING... TRAINED SPOTTERS TRAVELING ALONG INTERSTATE 80 BETWEEN NEBRASKA MILE MARKER 10 AND WYOMING MILE MARKER 390 HAVE REPORTED SIGNIFICANTLY REDUCED VISIBILITIES DUE TO BLOWING DUST FROM RECENTLY PLOWED FIELDS. VISIBILITY RESTRICTIONS TO LESS THAN ONE-QUARTER MILE HAVE BEEN REPORTED DUE TO THE BLOWING DUST THIS EVENING. THOSE TRAVELING THROUGH THE NEBRASKA PANHANDLE ALONG INTERSTATE 80 BETWEEN KIMBALL NEBRASKA AND CHEYENNE WYOMING THROUGH AROUND 800 PM MDT THIS EVENING SHOULD USE EXTRA CAUTION AND BE PREPARED FOR RAPID VISIBILITY REDUCTIONS DUE TO THE BLOWING DUST. CARPENTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 549 PM MDT WED AUG 13 2008 NEZ001>003-019>021-WYZ060-068-140115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-NIOBRARA-GOSHEN- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...LUSK... TORRINGTON 549 PM MDT WED AUG 13 2008 ...SCATTERED THUNDERSTORMS ACROSS EAST CENTRAL WYOMING AND WESTERN NEBRASKA THROUGH EARLY EVENING... SCATTERED THUNDERSTORMS WILL MOVE SOUTHEAST AT 15 MPH ACROSS NIOBRARA COUNTY OF SOUTHEAST WYOMING...AS WELL AS SIOUX...DAWES... BOX BUTTE...SCOTTS BLUFF...EASTERN BANNER AND MORRILL COUNTIES OF WESTERN NEBRASKA THROUGH 715 PM MDT. VAN TASSELL...HARRISON... CRAWFORD...CHADRON...AGATE...HEMINGFORD...BEREA...ANGORA...BONNER ...SCOTTSBLUFF AND CHADRON STATE PARK WILL BE AFFECTED. THE STRONGEST THUNDERSTORMS WILL PRODUCE RAINFALL AMOUNTS UP TO ONE INCH...WIND GUSTS TO 55 MPH AND SMALL HAIL. ALL THUNDERSTORMS PRODUCE LIGHTNING WHICH CAN KILL YOU. WHEN YOU HEAR THUNDER... MOVE IMMEDIATELY INDOORS OR TO A VEHICLE WITH THE WINDOWS CLOSED. YOUR NATIONAL WEATHER SERVICE CARES ABOUT YOU AND YOUR SAFETY. RUBIN
The Cheyenne radar (KCYS), 153 km away, was scanning. The volume nearest the first event began at 23:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2008Every state in 2008This day in weather historyWarnings in Nebraska, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113381.